Alert archive / Indiana / Wind Advisories in 2016

Wind Advisory 4, NWS Indianapolis, IN

April 1, 201639 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Apr 1, 2016, 2:29 PM EDT for 39 counties in Indiana. It took effect at Apr 2, 2016, 10:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2016, 2:29 PM EDT (18:29 UTC)
In effect from
Apr 2, 2016, 10:00 AM EDT
Expired
Apr 2, 2016, 4:33 PM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WWUS73 KIND 011829
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
229 PM EDT FRI APR 1 2016

...WIND ADVISORY IN EFFECT FOR SATURDAY...
...FREEZE ADVISORY IN EFFECT FOR MUCH OF CENTRAL INDIANA FOR
LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING...

INZ036-037-039>049-051>057-060>065-067>072-020230-
/O.NEW.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/
/O.NEW.KIND.FZ.A.0001.160403T0700Z-160403T1300Z/
MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
229 PM EDT FRI APR 1 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. 

* TIMING...10AM TO 8PM SATURDAY FOR WINDS. 3AM T0 9AM SUNDAY FOR
  FREEZING TEMPERATURES.

* WINDS...WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED.

* TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE
  EXPECTED EARLY SUNDAY MORNING.

* IMPACTS...UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND
  POSSIBLY DAMAGED ON SATURDAY. DRIVERS OF HIGH PROFILE VEHICLES
  MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. TEMPERATURES BELOW
  FREEZING MAY KILL ANY UNPROTECTED SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

INZ021-028>031-035-038-020230-
/O.NEW.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
229 PM EDT FRI APR 1 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY. 

* TIMING...10AM TO 8PM SATURDAY.

* WINDS...WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED.

* IMPACTS...UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND
  POSSIBLY DAMAGED ON SATURDAY. DRIVERS OF HIGH PROFILE VEHICLES
  MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PUMA
5 follow-up statements
593 
WWUS73 KIND 020146
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 PM EDT FRI APR 1 2016

...WIND ADVISORY IN EFFECT FOR SATURDAY... ...FREEZE ADVISORY IN
EFFECT FOR MUCH OF CENTRAL INDIANA FOR LATE SATURDAY NIGHT
THROUGH EARLY SUNDAY MORNING...

INZ036-037-039>049-051>057-060>065-067>072-021000-
/O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/
/O.CON.KIND.FZ.A.0001.160403T0700Z-160403T1300Z/
MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
946 PM EDT FRI APR 1 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* TIMING...10AM TO 8PM SATURDAY FOR WINDS. 3AM T0 9AM SUNDAY FOR 
  FREEZING TEMPERATURES. 

* WINDS...WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED.

* TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE 
  EXPECTED EARLY SUNDAY MORNING. 

* IMPACTS...UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND 
  POSSIBLY DAMAGED ON SATURDAY. DRIVERS OF HIGH PROFILE VEHICLES 
  MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. TEMPERATURES BELOW 
  FREEZING MAY KILL ANY UNPROTECTED SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

INZ021-028>031-035-038-021000-
/O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
946 PM EDT FRI APR 1 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
SATURDAY...

* TIMING...10AM TO 8PM SATURDAY.

* WINDS...WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED.

* IMPACTS...UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND 
  POSSIBLY DAMAGED ON SATURDAY. DRIVERS OF HIGH PROFILE VEHICLES 
  MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KIND 020745
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 AM EDT SAT APR 2 2016

INZ036-037-039>049-051>057-060>065-067>072-021545-
/O.UPG.KIND.FZ.A.0001.160403T0700Z-160403T1300Z/
/O.NEW.KIND.FZ.W.0001.160403T0700Z-160403T1300Z/
/O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/
MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
345 AM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...10AM TO 8PM TODAY FOR WINDS. 3AM T0 9AM SUNDAY FOR
  FREEZING TEMPERATURES.

* WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.

* TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE 
  EXPECTED EARLY SUNDAY MORNING. 

* IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND
  LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES.
  DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND
  POSSIBLY DAMAGED ON SATURDAY. TEMPERATURES BELOW FREEZING WILL
  LIKELY DAMAGE OR KILL ANY UNPROTECTED OUTDOOR PLANTS AND
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

INZ021-028>031-035-038-021545-
/O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
345 AM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* TIMING...10AM TO 8PM SATURDAY.

* WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.

* IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND
  LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES.
  DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND
  POSSIBLY DAMAGED ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
848 
WWUS73 KIND 021358
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 AM EDT SAT APR 2 2016

...VERY WINDY TODAY AND FREEZING TEMPERATURES TONIGHT...

INZ036-037-039>049-051>057-060>065-067>072-022200-
/O.CON.KIND.FZ.W.0001.160403T0700Z-160403T1300Z/
/O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/
MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
958 AM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

* TIMING...10AM TO 8PM TODAY FOR WINDS. 3AM T0 9AM SUNDAY FOR 
  FREEZING TEMPERATURES. 

* WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.

* TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE 
  EXPECTED EARLY SUNDAY MORNING. 

* IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND
  LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES.
  DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND
  POSSIBLY DAMAGED TODAY. TEMPERATURES BELOW FREEZING WILL LIKELY
  DAMAGE OR KILL ANY UNPROTECTED OUTDOOR PLANTS AND SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

INZ021-028>031-035-038-022200-
/O.CON.KIND.WI.Y.0004.160402T1400Z-160403T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
958 AM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TIMING...10AM TO 8PM TODAY.

* WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.

* IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND
  LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES.
  DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT AND
  POSSIBLY DAMAGED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PUMA
749 
WWUS73 KIND 021851
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT SAT APR 2 2016

...VERY WINDY LATE THIS AFTERNOON AND FREEZING TEMPERATURES
TONIGHT...

INZ036-037-039>049-051>057-060>065-067>072-030300-
/O.CON.KIND.FZ.W.0001.160403T0700Z-160403T1300Z/
/O.CON.KIND.WI.Y.0004.000000T0000Z-160403T0000Z/
MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
251 PM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

* TIMING...10AM TO 8PM TODAY FOR WINDS. 3AM T0 9AM SUNDAY FOR 
  FREEZING TEMPERATURES. 

* WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.

* TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE 
  EXPECTED EARLY SUNDAY MORNING. 

* IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND 
  LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. 
  DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT 
  AND POSSIBLY DAMAGED TODAY. TEMPERATURES BELOW FREEZING WILL 
  LIKELY DAMAGE OR KILL ANY UNPROTECTED OUTDOOR PLANTS AND 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

INZ021-028>031-035-038-030000-
/O.CON.KIND.WI.Y.0004.000000T0000Z-160403T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
251 PM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TIMING...10AM TO 8PM TODAY.

* WINDS...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.

* IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND 
  LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. 
  DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT 
  AND POSSIBLY DAMAGED TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
234 
WWUS73 KIND 022033
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
433 PM EDT SAT APR 2 2016

...VERY WINDY LATE THIS AFTERNOON AND FREEZING TEMPERATURES
TONIGHT...

INZ036-037-039>049-051>057-060>065-067>072-030000-
/O.UPG.KIND.WI.Y.0004.000000T0000Z-160403T0000Z/
/O.NEW.KIND.HW.W.0001.160402T2033Z-160403T0000Z/
/O.CON.KIND.FZ.W.0001.160403T0700Z-160403T1300Z/
MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
433 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...4PM TO 8PM TODAY FOR WINDS. 3AM T0 9AM SUNDAY FOR
  FREEZING TEMPERATURES.

* WINDS...WIND GUSTS OF 50 TO 60 MPH ARE EXPECTED.

* TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S ARE 
  EXPECTED EARLY SUNDAY MORNING. 

* IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND 
  LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. 
  DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT 
  AND POSSIBLY DAMAGED TODAY. TEMPERATURES BELOW FREEZING WILL 
  LIKELY DAMAGE OR KILL ANY UNPROTECTED OUTDOOR PLANTS AND 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ021-028>031-035-038-030000-
/O.UPG.KIND.WI.Y.0004.000000T0000Z-160403T0000Z/
/O.NEW.KIND.HW.W.0001.160402T2033Z-160403T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
433 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...10AM TO 8PM TODAY.

* WINDS...WIND GUSTS OF 50 TO 60 MPH ARE EXPECTED.

* IMPACTS...SOME TREE DAMAGE IS POSSIBLE WITH HIGHER GUSTS AND 
  LIMBS FALLING ON POWER LINES COULD LEAD TO POWER OUTAGES. 
  DRIVERS OF HIGH PROFILE VEHICLES MAY ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. UNSECURED ITEMS WILL BE EASILY BLOWN ABOUT 
  AND POSSIBLY DAMAGED TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 1, 1:40 PM EDT, 49 minutes earlier.

Area forecast discussion, Apr 1, 1:40 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
140 PM EDT FRI APR 1 2016

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 138 PM EDT FRI APR 1 2016

CHANGEABLE WEATHER IS EXPECTED THROUGH THE WEEKEND AS A SERIES OF
UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PASS THROUGH THE
GREAT LAKES AND NORTHERN INDIANA...RESULTING IN SMALL CHANCES FOR
RAIN TONIGHT AND ON SATURDAY AFTERNOON. GUSTY WINDS ARE EXPECTED
WITH THE PASSING SYSTEM ON SATURDAY AS A WEAK COLD FRONT PASSES.

AS COLDER AIR ARRIVES ON SATURDAY...TEMPERATURES BELOW FREEZING
WILL BE POSSIBLE ON SUNDAY MORNING.ANOTHER QUICK MOVING LOW
PRESSURE SYSTEM WILL THEN PUSH INTO THE STATE ON SUNDAY AFTERNOON
THROUGH EARLY MONDAY...PROVIDING YET ANOTHER CHANCE FOR RAIN.

SMALL RAIN SHOWER CHANCES AND COOLER TEMPERATURES ARE EXPECTED TO
PERSIST INTO THE NEXT WORK WEEK...AS COOL NORTHWEST FLOW IS
EXPECTED TO PERSIST ALOFT.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 138 PM EDT FRI APR 1 2016

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS LOW PRESSURE IN PLACE
OVER THE GREAT LAKES WITH BROAD CYCLONIC FLOW IN PLACE ACROSS
INDIANA. HIGH PRESSURE WAS FOUND OVER THE WESTERN PLAINS. WATER
VAPOR SHOWED A SHORT WAVE OVER SRN WI/NRN ILLINOIS AND RADAR
SHOWS SCT RAIN SHOWERS OVER NRN ILL AND NRN INDIANA.

THE UPPER WAVE IS EXPECTED TO DEPART THE AREA LATE THIS AFTERNOON
AND INSTABILITY WILL BE LOST AS HEATING IS LOST LATE IN THE DAY.
HRRR SHOWS A BAND OF PRECIP PASSING ASSOCIATED WITH A SECONDARY
SURFACE TROUGH...PERHAPS ASSOCIATED WITH CURRENT RADAR FEATURES
OVER SW WISCONSIN. WILL KEEP A LOW CHC FOR POPS IN THE FORECAST
THIS EVENING AS THIS FEATURE PASSES.,..MAINLY ACROSS THE NRN PARTS
OF THE FORECAST AREA....TRENDING TOWARD A DRY FORECAST ELSEWHERE
AS FORECAST SOUNDINGS CONTINUE TO SHOW A DRY COLUMN OVERNIGHT.
WITH ONGOING COLD AIR ADVECTION WILL USE A BLEND ON TEMPS...WITH
LOWS IN THE MIDDLE 30S. FROST WILL NOT BE EXPECTED OVERNIGHT AS
THE PRESSURE GRADIENT ACROSS THE AREA SHOULD KEEP WINDS IN THE
5-10 KNT RANGE...PROVIDING SOME MIXING.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...

ISSUED AT 138 PM EDT FRI APR 1 2016

ACTIVE WEATHER ON SATURDAY AS THE GFS AND NAM BOTH SUGGEST A
MODERATED SHORT WAVE DIGGING ACROSS CENTRAL INDIANA AMID THE NW
FLOW IN PLACE ALOFT. 850MB WINDS SUGGEST A JET MAX NEAR 45-50 KNTS
PUSHING ACROSS CENTRAL INDIANA ON SATURDAY AFTERNOON ALONG THE
TROUGH AXIS. FORECAST SOUNDINGS ON SATURDAY SHOW ATTAINABLE
CONVECTIVE TEMPERATURES IN THE UPPER 40S...WITH SATURATED MID
LEVELS BY AFTERNOON. WITH WINDS WITHIN THIS LAYER AT
40-50KNTS...ANY SHOWERS THAT DEVELOP COULD MIX DOWN SOME OF THOSE
HIGHER END GUSTY WINDS. THUS WILL CONTINUE TO INCLUDE A LOW CHC
POP THROUGH THE AFTERNOON HOURS MAINLY ACROSS THE NRN PARTS OF THE
FORECAST AREA WHERE DYNAMICS ARE BEST. WILL ALSO ISSUE A WIND
ADVISORY AS GUSTS OF 40-50 MPH APPEAR POSSIBLE DURING PEAK HEATING
HOURS.

MODELS SUGGEST ONGOING COLD AIR ADVECTION CONTINUES ON SATURDAY
NIGHT AS 850MB TEMPS FALL TO NEAR -10C BY 06Z SUNDAY. MODELS
SUGGEST SURFACE RIDGING BUILDING ACROSS THE CENTRAL INDIANA WHICH
SHOULD ALLOW FOR CLEAR SKIES AND LIGHT WINDS. WITH GUIDANCE
ALREADY SUGGESTING TEMPS BELOW FREEZING...A FREEZE WATCH WILL BE
NEEDED ACROSS PARTS OF CENTRAL INDIANA WHERE THE GROWING SEASON
IS IN PLAY.

DRY WEATHER LOOKS IN STORE FOR MOST OF SUNDAY AS THE SURFACE RIDGE
OF HIGH PRESSURE DEPARTS THE AREA. HOWEVER...YET ANOTHER UPPERSHORT
WAVE AND QUICK MOVING LOW PRESSURE SYSTEM LOOKS TO PUSH INTO
INDIANA AND THE GREAT LAKES ON LATE SUNDAY AND EARLY MONDAY.
MODELS SUGGEST AN IMPRESSIVE THERMAL GRADIENT ACROSS THE STATE AS
THE SYSTEM PASSES...DELIVERING QUICK SHOTS OF WARM AIR ADVECTION
ON SUNDAY NIGHT AND A RETURN TO COLD AIR ADVECTION ON MONDAY.
MODELS SUGGEST BEST SATURATION NEAR 12Z MONDAY AS THESE SYSTEMS
PASS...BUT FOR NOW WILL INCLUDE LOW CHC POPS LATE SUNDAY AND EARLY
MONDAY. BY LATE IN THE DAY ON MONDAY PRECIP CHCS SHOULD BE
DIMINISHED AS HIGH PRESSURE BUILDS ACROSS THE REGION AND FORECAST
SOUNDINGS SUGGEST SUBSIDENCE AND TRAPPED STRATOCU AMID COLD AIR
ADVECTION. WILL TREND LOWS ON SUNDAY NIGHT WARMER THAN MAVMOS AND
HIGHS ON MONDAY COOLER THAN MEXMOS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

ISSUED AT 140 PM EDT FRI APR 1 2016

THE INTIALIZATION FROM THE REGIONAL SOFTWARE WILL BE USED WITH HIGH
CONFIDENCE.  CONFIDENCE IS SLIGHTLY LESS FOR TUESDAY NIGHT INTO
WEDNESDAY THAN FOR THE REST OF THE PERIOD.

VARIOUS FORECAST TECHNIQUES MOSTLY SHOW GOOD AGREEMENT.
THERE ARE SOME DIFFERENCES IN THE TIMING OF A LOW PRESSURE SYSTEM
THAT WILL CROSS THE AREA MIDWEEK. THESE ARE NOT GREAT BUT REDUCE
FORECAST CONFIDENCE SOMEWHAT.

&&

.AVIATION /DISCUSSION FOR 011800Z TAF ISSUANCE/...

ISSUED AT 1247 PM EDT FRI APR 1 2016

HE MOST SIGNIFICANT ISSUE IS THE WIND SATURDAY. DURING THE
AFTERNOON IT COULD BE SUSTAINED AT 30 KNOTS WITH GUSTS TO 45
KNOTS.

TODAY WINDS ARE GOING TO BE 10-15 KNOTS WITH GUSTS TO 25 KNOTS
AND FOR TONIGHT THEY SHOULD BE 7-12 KNOTS.

WIND DIRECTION WILL BE WEST OR NORTHWEST THROUGH THE PERIOD.

EXPECT PERSISTENT BROKEN CLOUDS. THEY SHOULD BE MOSTLY AT VFR
HEIGHTS...BUT MAY DIP TO MVFR LEVELS AT TIMES. SCATTERED SHOWERS
WILL OCCUR IN THE NORTHERN PART OF THE AREA...MOSTLY DURING THE
DAYLIGHT HOURS. VISIBILITIES ARE LIKELY TO STAY AT OR ABOVE 6 MILES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....JK
AVIATION...JK
Hazardous weather outlook, Apr 1, 4:15 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 AM EDT FRI APR 1 2016

INZ036-037-039>049-051>057-060>065-067>072-020815-
MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...ANDERSON...MUNCIE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
415 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: AN UPPER WAVE WILL BRING SMALL CHANCES FOR SHOWERS
TODAY ALONG WITH WIND GUSTS AROUND 30-35 MPH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: IT WILL BE WINDY SATURDAY AFTERNOON WITH WEST WINDS 20
TO 30 MPH GUSTING AROUND 45 MPH. BELOW FREEZING TEMPERATURES ARE
POSSIBLE SATURDAY NIGHT AND MONDAY NIGHT. THERE COULD ALSO BE
AREAS OF FROST AROUND EARLY SUNDAY MORNING.

DISCUSSION: AN UPPER TROUGH WILL DIG INTO THE GREAT LAKES
AND BRING COLDER THAN NORMAL TEMPERATURES TO CENTRAL INDIANA
THIS WEEKEND AND EARLY NEXT WEEK. A LOW PRESSURE SYSTEM
WILL GENERATE VERY GUSTY WINDS SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035-038-020815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
415 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: AN UPPER WAVE WILL BRING SMALL CHANCES FOR SHOWERS
TODAY ALONG WITH WIND GUSTS AROUND 30-35 MPH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: IT WILL BE WINDY SATURDAY AFTERNOON WITH WEST WINDS 20
TO 30 MPH GUSTING AROUND 45 MPH. BELOW FREEZING TEMPERATURES ARE
POSSIBLE SATURDAY NIGHT AND MONDAY NIGHT.

DISCUSSION: AN UPPER TROUGH WILL DIG INTO THE GREAT LAKES
AND BRING COLDER THAN NORMAL TEMPERATURES TO CENTRAL INDIANA
THIS WEEKEND AND EARLY NEXT WEEK. A LOW PRESSURE SYSTEM
WILL GENERATE VERY GUSTY WINDS SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Apr 1, 11:31 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1131 AM EDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          4 SSE LAFAYETTE         40.36N  86.84W
03/31/2016                   TIPPECANOE         IN   EMERGENCY MNGR

            CAPTURED ON VIDEO A BRIEF TORNADO TOUCHED DOWN 3.5
            MILES SOUTHEAST OF LAFAYETTE AT WABASH NATIONAL
            TRAILERS. A GUARD SHACK WAS DESTROYED...A CAR ROLLED
            OVER AND CONSTRUCTION TRAILER WAS DAMAGED AND NEARLY
            ROLLED OVER. TORNADO ESTIMATED TO BE AN EF1 WITH WIND
            SPEEDS NEAR 100 MPH.

&&

JP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:29 PM EDTFreeze WatchINDBartholomew, Boone, Brown, Clay, Daviess, Decatur and 26 more13 hr

Nearby

Wind Advisories in Indiana, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.